Alert archive / Oklahoma / Wind Advisories in 2012
Wind Advisory 10, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 6, 2012, 9:52 PM CST for 5 counties in Oklahoma. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 9:52 PM CST (03:52 UTC)
- Expired
- Mar 7, 2012, 5:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 101 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3132 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WWUS74 KOUN 070352 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 952 PM CST TUE MAR 6 2012 OKZ004-005-009>011-071100- /O.NEW.KOUN.WI.Y.0010.120307T0352Z-120307T1100Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... FAIRVIEW 952 PM CST TUE MAR 6 2012 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST WEDNESDAY. * TIMING: MOST OF TONIGHT * WINDS: SOUTH 30 TO 35 MPH...GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 6, 8:52 PM CST, 1 hour earlier.
Area forecast discussion, Mar 6, 8:52 PM CST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 852 PM CST TUE MAR 6 2012 .DISCUSSION... WINDS WERE ADJUSTED SLIGHTLY TO REFLECT GUSTS NEAR 40 MPH IN PART OF NORTHWEST OKLAHOMA. OTHER FORECAST ELEMENTS APPEAR ON TRACK FOR THE VERY WARM AND WINDY OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 57 66 55 57 / 10 20 40 90 HOBART OK 56 68 46 53 / 0 10 50 70 WICHITA FALLS TX 60 69 62 66 / 10 10 50 70 GAGE OK 55 70 35 37 / 10 10 60 60 PONCA CITY OK 58 68 41 46 / 10 10 70 80 DURANT OK 59 68 62 69 / 10 20 40 90 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/26
Hazardous weather outlook, Mar 6, 11:10 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1110 AM CST TUE MAR 6 2012
OKZ004>048-050>052-TXZ083>090-071100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1110 AM CST TUE MAR 6 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
ALTHOUGH LOW LEVEL MOISTURE WILL INCREASE TODAY AND
TONIGHT...INSTABILITY WILL REMAIN LIMITED AND THUNDERSTORMS ARE
UNLIKELY THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY MAR 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS WILL PREVAIL OVER NORTH TEXAS AND OKLAHOMA TODAY.
SEE THE WIND ADVISORY PRODUCT FOR FURTHER DETAILS. ALTHOUGH HUMIDITY
WILL BE HIGHER THAN THE PAST FEW DAYS...STRONG WINDS AND WARM
TEMPERATURES WILL ELEVATE WILDFIRE POTENTIAL AGAIN TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SHOWERS AND THUNDERSTORMS ARE LIKELY WEDNESDAY NIGHT INTO THURSDAY
AS A COLD FRONT MOVES SOUTHWARD INTO OKLAHOMA AND NORTH TEXAS. A FEW
STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL ARE POSSIBLE WEDNESDAY
NIGHT. INSTABILITY WILL INCREASE AHEAD OF THE FRONT ON THURSDAY AND
A FEW SEVERE STORMS WILL BE POSSIBLE...MAINLY IN SOUTHERN OKLAHOMA
THURSDAY. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THE
WEEKEND... HOWEVER SEVERE WEATHER IS EXPECTED TO REMAIN LOW BEYOND
THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.Nearby
Wind Advisories in Oklahoma, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.